Ativan

Post your questions about BFS here

Moderators: JohnV, Arron, garym

Ativan

Postby Guest on January 15th, 2003, 7:13 pm

I have been having a problem with saying my "S" they come out sounding thick and I spit sometimes when saying them and My tounge hasa heavy thick feeling to it sometimes. If it makes any diffrence I am still able to blow my checks out, move my tounge around, and swish mouthwash around my mouth and gargle it with no problems. I remeber reading that Ativan was a muscle relaxer. So my question is would my sx be less noticeable and the thick heavy feeling in my tounge be gone when I take one or two Ativans if this was ALS? ALS? Would taking Ativan have made a diffrence in my EMG being clean? If I was tested in right arm and left leg in late Sept. would bualbr ALS have shown up on test?
I am very consurned that this is bulbar onset early stages.I have had 2 complete clean neuro exams and 1/2 one where Neuro checked reflexas and streight and all good. And one clean EMG in late Sept 2002.
Thank you
Guest
 

Postby twitcher(nli) on January 15th, 2003, 10:31 pm

If you can move your tongue around without any problem, you are probably just experiencing what many of us have...anxiety induced symptoms. Search this site and look at how many people have had slurred speech. By the way, if it comes and goes, it is NOT ALS.

The Ativan wouldn't affect your EMG at all. One of the listed side effects of Ativan is slurred speech, so you may want to speak with your physician.

Are you taking the Ativan for anxiety? Most of the people here have some anxiety issues, so you are in the right place.

Just a point to remember, most people with bulbar onset die with 1.5 years. It is quick, relentless and undeniable. After this long, you would have REAL, noticable symptoms.

We all know what you're going through and everyone here is extremely supportive.
twitcher(nli)
 

Postby Guest on January 16th, 2003, 10:46 am

Thank you,
I do have very bad anxiety. I also have been dx with postpartum depprison and anxiety. I have had a major ALS fear. I will get what I feel or think is a new sx and it is down hill from there. I also do the whole "what if" thing.And I get to the point of It not this onset then it is this so I always go back to Bulbar onset.I am also taking meds that dry moutn is a side effect and I do know that has alot to do with the thick feeling.I just worry though that this is slow onset and maybe thats why it is help with the Ativan. And later it wont help.
Danna
Guest
 

Postby Twitcher(nli) on January 16th, 2003, 11:22 am

I can very much sympathize with you; I've been exactly where you are. Do you best to treat your mental outlook because that is where the problem lies.

I can tell you without any hesitation that Ativan DOES NOT IN ANY WAY LESSEN THE SYMPTOMS OF ALS!!! If anything, it would make them worse. There is only one known drug that helps slow ALS and it's not Ativan. Nothing has ever been proven to reverse the effects of ALS. So, if your symptoms get better with the Ativan, they are NOT caused by ALS.

Anxiety and depression are real, physical conditions that can be hard to treat. Please, try to focus all of your efforts there and forget about this ALS stuff. You have none of the sx and actually have sx that point away from ALS.
Twitcher(nli)
 

Sponsor

Sponsor
 


Return to Questions About BFS

Who is online

Users browsing this forum: No registered users and 7 guests